The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

When did you notice tumors shrinking on Ipi??

Forums General Melanoma Community When did you notice tumors shrinking on Ipi??

  • Post
    jolainajo
    Participant

    Hi everyone,,,, I started my Ipi on Oct 29th, had my 2nd infusion  Nov 19th, I am feeling extremely tired, and it seems that one of my tumors on my leg, posterior, is getting huge, hurting, and it feels like a sunburn, not to mention, I had brain mets before I started Ipi and had gamma knife done, but I see this circle rainbow and it flashes and it comes and goes when I get hot, or exert myself too much. I have gained weight, and feel miserable. I need to know if all of this is normal. I am scared that the melanoma is just getting worse, especially since I feel this tumor constantly.

    Hi everyone,,,, I started my Ipi on Oct 29th, had my 2nd infusion  Nov 19th, I am feeling extremely tired, and it seems that one of my tumors on my leg, posterior, is getting huge, hurting, and it feels like a sunburn, not to mention, I had brain mets before I started Ipi and had gamma knife done, but I see this circle rainbow and it flashes and it comes and goes when I get hot, or exert myself too much. I have gained weight, and feel miserable. I need to know if all of this is normal. I am scared that the melanoma is just getting worse, especially since I feel this tumor constantly. I have other tumors that are subq too, but they dont seem to be feeling or getting large like the one on my leg. I need to know if any of you have had similar reactions, and possibly, need to know when you noticed reduction in size of the tumors if it is working, how far along in the treatment you noticed reduction. PLEASE respond, I need some answers. Thanks…………… Jolaina

    Loading spinner
Viewing 3 reply threads
  • Replies
      Jerry from Cape Cod
      Participant

      Hi Jolaina,

      My tumors didn't start showing any shrinkage until the 3rd infusion (week 7) and even then it was slow.  The fatigue was miserable during the first quarter.  Don't forget your immune system is now being let lose so just like when you have any immune response you will be tired. 

      I didn't have any subq's so I didn't get to see the reaction.

      Best,

      Jerry from Cape Cod.

      Loading spinner
      Jerry from Cape Cod
      Participant

      Hi Jolaina,

      My tumors didn't start showing any shrinkage until the 3rd infusion (week 7) and even then it was slow.  The fatigue was miserable during the first quarter.  Don't forget your immune system is now being let lose so just like when you have any immune response you will be tired. 

      I didn't have any subq's so I didn't get to see the reaction.

      Best,

      Jerry from Cape Cod.

      Loading spinner
      Jim in Denver
      Participant

      Hi J,

      Fatigue has not a side effect for me (5 infusions since early August).  The most common ones (this is from my Study Nurse) are rash and gastrointestinal issues.  These are actually "good" side effects because they show that the immune system is cranked up in high gear and responding to the Ipi.  The timing of these, and all other, side effects can vary from person to person quite a bit, as well as their severity or intensity.

      Regarding the external tumors, it is common for them to become larger for the first 2 or 3 treatments(or even longer).  This is called an inflammatory response, and is common with Ipi.  Aside from it being noticable and maybe a bit painful, try not to worry about it too much.  I had the same thing, and my leg tunor is now about half the size it was before I started treatment.  Hang in there!

      Regarding your vision and weight issues, I really don't know what to say.  The vision issues are more problematic IMO, so it would make sense to talk to someone about that.  Remember, it often takes quite a bit of time for the Ipi to "work".  The side effects can be even worse than you seem to have – look at "swissie's" post about her situation.  Colitis is a fairly severe side effect that she is having, so at least you don't have those gastrointestinal issues.
       

      Best Wishes,

      Jim

      Loading spinner
      Jim in Denver
      Participant

      Hi J,

      Fatigue has not a side effect for me (5 infusions since early August).  The most common ones (this is from my Study Nurse) are rash and gastrointestinal issues.  These are actually "good" side effects because they show that the immune system is cranked up in high gear and responding to the Ipi.  The timing of these, and all other, side effects can vary from person to person quite a bit, as well as their severity or intensity.

      Regarding the external tumors, it is common for them to become larger for the first 2 or 3 treatments(or even longer).  This is called an inflammatory response, and is common with Ipi.  Aside from it being noticable and maybe a bit painful, try not to worry about it too much.  I had the same thing, and my leg tunor is now about half the size it was before I started treatment.  Hang in there!

      Regarding your vision and weight issues, I really don't know what to say.  The vision issues are more problematic IMO, so it would make sense to talk to someone about that.  Remember, it often takes quite a bit of time for the Ipi to "work".  The side effects can be even worse than you seem to have – look at "swissie's" post about her situation.  Colitis is a fairly severe side effect that she is having, so at least you don't have those gastrointestinal issues.
       

      Best Wishes,

      Jim

      Loading spinner
Viewing 3 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.